Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

Schizophrenia and TB. Doctor has advised Rcine. Please advise.

User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2003
Answered : 598 Questions
Question
Hello doctor, My daughter has been diagonised schzirphernia and taking the medicine of Quetipine SR 300mg in the night ,150 mg in the morning, Risdone forte 1 in the morning and afternoon, Rivotril 0.5mg in the night for the last 18 months . Still she is not fully come out of the sickness. Over and above she has been diagonised TB and is advised to take Rcine 450 and glow 500 in the morning and in the night Thermoboutil 1000mg for the last 8 months and TB under control but Doctor is saying that she has to take another 4 to 5 months tablet. Pls advise.
Posted Mon, 16 Apr 2012 in Schizophrenia
 
 
Answered by Dr. Gyanshankar Mishra 2 hours later
Hi,

Thanks for posting your query.

After going through your query, I would like to comment the following:

1. You need to continue her medications for schizophrenia and be under regular follow up of your psychiatrist.

2. She seems to be diagnosed for TB on the basis of mediastinal lymphadenopathy.

3. Since she has gained weight, it is sign of response to anti TB treatment.

4. For skin rashes you need to get a dermatologist opinion and the rashes may be relieved with antihistaminic.

5. Since you have taken 8 months of anti tb drugs. You need to get a repeat CT thorax (in case a previous CT thorax was done) or at least a repeat chest x-ray. At 8 months of anti TB treatment, you definitely need to reassess the mediastinal lymph nodes.

6. The doses of the anti TB drug does not seem to be correct. Remember all anti TB drugs need to taken at the same time. You need to visit a pulmonoilogist for management of TB.

I hope I have answered your query. I will be glad to answer any follow up queries.
Please accept my answer if you have no follow up queries.

Regards.

Dr. Gyanshankar Mishra
MBBS MD DNB
Above answer was peer-reviewed by
 
Follow-up: Schizophrenia and TB. Doctor has advised Rcine. Please advise. 15 hours later
Thank you for the answer and it is satisfied. Still i have some more questines

Due to TB medicines, the tablet effect of Schizophernia is becoming less . That is what my psychiatrist tells us. We can get full effect after we stopped the TB medcines. She is studying 12th std and giving her board exam this febraury 2012. She is not able to concentrate fully. She was supposed to give exam last year feb 2011 but due to her health condition we have deferred it. We find there are some symptom like muttering herself, some time laughing,etc. Psychiatrist says this is because of her stress level has gone up and also she is going to face the board exam. Pls advise .
 
 
Answered by Dr. Gyanshankar Mishra 3 hours later
Hi,

Thanks for the follow up.

The TB drug affecting the psychiatric drug efficacy is “rifampicin”. You can get it substituted by “rifabutin” in consultation with your pulmonologist and thus affects on anti psychiatric medications can be minimised.

Also try to relax her and avoid all the stress triggers.

I hope I have answered your query. I will be glad to answer any follow up queries.
Please accept my answer if you have no follow up queries.

Take care and Regards.

Dr. Gyanshankar Mishra
MBBS MD DNB
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Treatment/Therapy
Lab Tests

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor